Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

High eosinophil count. Blood test done. Medication for high count?

Hello, I am XXXXXX age 45 and wt 61 kg having eosinophils count 13 please tell me the complications of high eosinophils and its treatment(medicine)
Asked On : Mon, 5 Nov 2012
Answers:  1 Views:  152
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General & Family Physician 's  Response
Dear Concerned.,
Thanks for writing to us.

Briefly,the high eosinophilia could be caused by intestinal worms infestation /allergy to helminthic toxins released by worms/pulmonary/tropical eosinophilia. Due to availability of reports only and no clinical examination courtesy the internet ,the doctors scope is left to D/D or Differential Diagnosis.
The eosinophilia in Coastal areas ,in addition to worms could be also due to Filariasis ,the vector spreading the same is mosquito.

Meanwhile a Stool microscopy to confirm the presence of Ova and Cysts of Worms and a Midnight Blood Sample for confirming Microfilaria can be done in a recognised Lab.

The treatment can be started with Tab Albendazole(Combatrin-A or Zentel) 400 mg at night for 01 day followed by T.Hetrazan (Di Ethyl carbamazine)50 mg PO once -Day 01st day
T.Hetrazan 50 mg 02 nd Day and 2 TID/100mg thrice daily for 04 to 14 days and then repeat the Eosinophil count.

The allergic symptomatic treatment can be given with Levo-Cetzine/Cetzine-05 mg BID.
The gastrointestinal side effects such as Nausea/Hyperacidity can be kept under check with T.Zinetac300 mg taken before breakfast .

Usually the Eosinophilia resolves within 21 days of therapy with Hetrazan at the most and the differential eosinophil count drops to 0-1%.

Wishing you a quick recovery.

Best regards,
Dr Lt Cdr ASN Bhushan,
Ex-Indian Navy
Answered: Mon, 5 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor